Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 296, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 5, 2012, 3:35 PM CDT for 4 counties in Arkansas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2012, 3:35 PM CDT (20:35 UTC)
- Expired
- Aug 5, 2012, 4:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Dallas County, AR, Grant County, AR, Hot Spring County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 68 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 3:40 PM CDT | HAIL 1 | Tull, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 8.6 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2238 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
471 WUUS54 KLZK 052035 SVRLZK ARC039-053-059-125-052115- /O.NEW.KLZK.SV.W.0296.120805T2035Z-120805T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 335 PM CDT SUN AUG 5 2012 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DALLAS COUNTY IN SOUTHWEST ARKANSAS... WESTERN GRANT COUNTY IN CENTRAL ARKANSAS... EASTERN HOT SPRING COUNTY IN SOUTHWEST ARKANSAS... SOUTH CENTRAL SALINE COUNTY IN CENTRAL ARKANSAS... * UNTIL 415 PM CDT * AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TULL...OR 9 MILES SOUTH OF BENTON...AND MOVING SOUTH AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... SHERIDAN... TULL... TRASKWOOD... THIEL... PRATTSVILLE... POYEN... LEOLA... DOGWOOD... WILLOW... SHAW... LONO... GRAPEVINE... GLEN ROSE... GIFFORD... FENTER... BUNN... BELFAST... STEPHENS LAKE... THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 104 AND 107. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3411 9231 3408 9278 3448 9276 3453 9239 TIME...MOT...LOC 2035Z 357DEG 16KT 3442 9256 $$ 62
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:23 PM CDT, 12 minutes earlier.
Area forecast discussion, Aug 5, 3:23 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 323 PM CDT SUN AUG 5 2012 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT CONVECTION JUST DEVELOPED IN THE PAST HOUR...ALONG COLD FRONT ACROSS CENTRAL ARKANSAS. THERE ARE NUMEROUS BOUNDARIES ACROSS SOUTHERN ARKANSAS AS WELL...LEFT OVER FROM COMPLEX OF THUNDERSTORMS OVER WESTERN MISSISSIPPI THIS MORNING. SCATTERED CONVECTION WILL CONTINUE THROUGH THE EVENING HOURS FROM CENTRAL INTO SOUTHERN ARKANSAS...WITH DAMAGING WINDS THE MAIN CONCERN...WITH LARGE HAIL ALSO POSSIBLE. MUCH OF THE ACTIVITY WILL WEAKEN WITH SUNSET...BUT SCATTERED RAIN CHANCES WILL CONTINUE THROUGH THE OVERNIGHT HOURS INTO MONDAY MORNING ACROSS THE SOUTHEAST. TEMPERATURES MONDAY...WHILE STILL IN THE 90S...WILL BE COOLER THAN PREVIOUS DAYS...WITH THE HIGHEST TEMPERATURES ACROSS THE WEST. READINGS WILL BE A COUPLE OF DEGREES WARMER WEDNESDAY...AS SOUTHERLY WINDS RETURN AHEAD OF THE NEXT SYSTEM. THERE COULD BE AN MCS DEVELOP IN THE NORTHWEST FLOW...AND HAVE KEPT A SMALL RAIN CHANCE WEDNESDAY NIGHT FOR THIS POTENTIAL. && .LONG TERM...THURSDAY THROUGH SUNDAY THE OVERALL UPR AIR PATTERN IS NOT FCST TO CHG MUCH THRU THE PD...WITH AN UPR RDG OVR THE ROCKIES AND A TROF IN THE EAST. THIS WL KEEP A NWLY FLOW IN PLACE...WITH SEVERAL UPR IMPULSES PROGGED TO DROP SEWD ACRS THE FA. A FNTL BNDRY WL BE SITUATED ACRS THE FA AT THE START OF PD AND IS EXPECTED TO DRIFT NWD AND CONT WEAKENING. CANNOT RULE OUT A FEW SHRA/TSRA ON THU...WITH JUST A SLGT CHC POP MENTIONED. MOISTURE WL BE BACK ON THE INCRS BY NEXT WEEKEND AS ANOTHER CDFNT APCHS FM THE NW. INDCD SLGT CHC POPS FOR NOW AND SEE MODELS RMN CONSISTENT IN THE COMING DAYS. DID NOT STRAY TOO FAR FM MOS TEMPS THRU THE PD. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...58 / LONG TERM...44
Hazardous weather outlook, Aug 5, 5:00 AM CDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN AUG 5 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT TEMPERATURES WILL BE A BIT COOLER TODAY IN MOST AREAS. A COLD FRONT WILL MOVE THROUGH THE STATE AND BRING ABUNDANT CLOUD COVER AND A CHANCE OF SHOWERS AND THUNDERSTORMS. HIGHS WILL RANGE FROM THE MID TO UPPER 90S IN MOST LOCATIONS. MEANWHILE...HEAT INDEX READINGS WILL MAINLY BE IN THE 95 TO 105 DEGREE RANGE. THE COLD FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS WITH IT. SOME OF THE STRONGER STORMS COULD BECOME SEVERE ACROSS THE CENTRAL PART OF THE STATE. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS IN THIS AREA WITH THE MAIN THREAT BEING DAMAGING WINDS. THE WILDFIRE DANGER WILL REMAIN HIGH TO EXTREME TODAY DUE TO THE ONGOING DROUGHT CONDITIONS. BURN BANS ARE IN PLACE OVER MOST COUNTIES OF ARKANSAS AND BURNING IS NOT RECOMMENDED. WINDS WILL BE FROM THE SOUTHWEST AND WEST AHEAD OF THE FRONT AND NORTH BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COLD FRONT WILL EVENTUALLY MOVE SOUTH OF THE STATE BY LATE MONDAY... WITH HIGH PRESSURE REGAINING CONTROL OVER ARKANSAS. SMALL RAIN CHANCES WILL RETURN TO THE FORECAST LATER IN THE WEEK AS ANOTHER FRONTAL BOUNDARY APPROACHES FROM THE PLAINS STATES. THE WILDFIRE DANGER WILL REMAIN HIGH TO EXTREME THROUGHOUT THE WORK WEEK. RAINFALL THAT DOES OCCUR EARLY IN THE PERIOD WILL HAVE LITTLE AFFECT ON THE CURRENT DROUGHT SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51
In the hours before
Special weather statement, Aug 5, 2:50 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
250 PM CDT SUN AUG 5 2012
ARZ040-041-052035-
MONTGOMERY AR-POLK AR-
250 PM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POLK AND SOUTHWESTERN
MONTGOMERY COUNTIES UNTIL 330 PM CDT...
AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF LAKE MENA...OR 5 MILES
SOUTHEAST OF MENA...MOVING SOUTHEAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MENA... POLK CNTY FAIRGNDS... LAKE MENA...
HARTLEY... SHADY... NUNLEY...
INK... DALLAS... BOARD CAMP...
WOLF PEN GAP... WEST HANNA MTN... SMOKE ROCK MTN...
SHADY LAKE... RATTLESNAKE MTN... RASPBERRY MTN...
POTTER MTN... NICHOLS MTN... MENA INTERMTN ARPT...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3456 9430 3465 9411 3438 9389 3434 9396
3435 9419
TIME...MOT...LOC 1950Z 330DEG 11KT 3452 9415
224Special weather statement, Aug 5, 2:53 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 253 PM CDT SUN AUG 5 2012 ARZ044-052040- PULASKI AR- 253 PM CDT SUN AUG 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PULASKI COUNTY UNTIL 345 PM CDT... AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 3 MILES SOUTHWEST OF OLMSTEAD...OR NEAR SHERWOOD...MOVING SOUTH AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... SHERWOOD... N LITTLE ROCK ARPT... NORTH LITTLE ROCK... DWNTWN LITTLE ROCK... LITTLE ROCK ARPT... SYLVAN HILLS... PROTHRO JUNCTION... MCALMONT... LEVY... LAKEWOOD... GRAVEL RIDGE... CAMP ROBINSON... BURNS PARK... ARGENTA... ROSE CITY... MACON... CAMMACK VILLAGE... WAR MEMORIAL PARK... THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 140 AND 142. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 148 AND 160. THIS INCLUDES INTERSTATE 440 BETWEEN MILE MARKERS 7 AND 14. THIS INCLUDES INTERSTATE 630 BETWEEN MILE MARKERS 1 AND 5. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3473 9214 3474 9236 3493 9231 3492 9216 TIME...MOT...LOC 1953Z 003DEG 10KT 3489 9224 44
Special weather statement, Aug 5, 2:56 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 256 PM CDT SUN AUG 5 2012 ARZ043-054-052025- HOT SPRING AR-SALINE AR- 256 PM CDT SUN AUG 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SALINE AND EXTREME NORTHEASTERN HOT SPRING COUNTIES UNTIL 330 PM CDT... AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 5 MILES NORTHWEST OF BENTON... MOVING SOUTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BENTON... HASKELL... WOODLAND HILLS... GRAPE... CROWS... CONGO... BAUXITE... AVILLA... RUBICON... LENA... KENTUCKY... THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 108 AND 121. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3453 9247 3445 9269 3464 9279 3471 9259 TIME...MOT...LOC 1956Z 337DEG 9KT 3459 9265 58
Local storm report, Aug 5, 3:05 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
305 PM CDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL HOT SPRINGS 34.49N 93.05W
08/05/2012 M1.00 INCH GARLAND AR EMERGENCY MNGR
HAIL REPORTED IN DOWNTOWN HOT SPRINGS.
&&
224Local storm report, Aug 5, 3:06 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
306 PM CDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TSTM WND DMG HOT SPRINGS 34.49N 93.05W
08/05/2012 GARLAND AR TRAINED SPOTTER
TREE LIMBS REPORTED DOWN IN HOT SPRINGS.
&&
224Local storm report, Aug 5, 3:28 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
328 PM CDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 2 W MAGNET COVE 34.45N 92.87W
08/05/2012 HOT SPRING AR LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES REPORTED DOWN.
&&
224The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:18 PM CDT | Special Weather Statement | LZK | Marion | 32 min |
| Aug 4, 10:00 PM CDT | Special Weather Statement | LZK | Baxter, Boone, Marion | 30 min |
| Aug 5, 2:11 PM CDT | Special Weather Statement | LZK | Bradley | 44 min |
| Aug 5, 2:14 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Saline | 46 min |
| Aug 5, 2:40 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring | 39 min |
| Aug 5, 2:46 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 44 min |
| Aug 5, 2:50 PM CDT | Special Weather Statement | LZK | Polk | 45 min |
| Aug 5, 2:53 PM CDT | Special Weather Statement | LZK | Pulaski | 47 min |
| Aug 5, 2:56 PM CDT | Special Weather Statement | LZK | Saline | 29 min |
| Aug 5, 3:02 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Grant, Hot Spring, Saline | 43 min |
| Aug 5, 3:12 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 33 min |
| Aug 5, 3:19 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 26 min |
| Aug 5, 3:39 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson | 36 min |
| Aug 5, 3:40 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Hot Spring | 35 min |
| Aug 5, 3:41 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 34 min |
| Aug 5, 3:44 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 46 min |
| Aug 5, 3:46 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 26 min |
| Aug 5, 4:12 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas, Grant, Jefferson | 48 min |
| Aug 5, 4:19 PM CDT | Special Weather Statement | LZK | Lonoke | 31 min |
| Aug 5, 4:24 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Ouachita | 51 min |
| Aug 5, 4:42 PM CDT | Special Weather Statement | LZK | Polk | 63 min |
| Aug 5, 4:59 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas, Grant | 31 min |
| Aug 5, 5:01 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Ouachita | 44 min |
| Aug 5, 5:19 PM CDT | Special Weather Statement | LZK | Cleveland | 31 min |
| Aug 5, 5:26 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Clark, Dallas, Ouachita | 37 min |
| Aug 5, 6:02 PM CDT | Special Weather Statement | LZK | Calhoun, Ouachita | 33 min |
| Aug 5, 6:07 PM CDT | Special Weather Statement | LZK | Calhoun | 28 min |
| Aug 5, 6:30 PM CDT | Special Weather Statement | LZK | Ouachita | 30 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.